Alert archive / Texas / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 13, NWS Corpus Christi, TX

March 7, 2026Duval County, Jim Wells County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Mar 7, 2026, 8:57 PM CST for Duval County, Jim Wells County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 7, 2026, 8:57 PM CST (02:57 UTC)
Expired
Mar 7, 2026, 9:33 PM CST
In force
36 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Duval County, TX, Jim Wells County, TX

The radar

The Corpus Christi radar (KCRP), 88 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 7, 3:52 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 3.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2026-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2026-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1719 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

574 
WUUS54 KCRP 080257
SVRCRP
TXC131-249-080345-
/O.NEW.KCRP.SV.W.0013.260308T0257Z-260308T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
857 PM CST Sat Mar 7 2026

The National Weather Service in Corpus Christi has issued a

* Severe Thunderstorm Warning for...
  Northeastern Duval County in south central Texas...
  Northwestern Jim Wells County in south central Texas...

* Until 945 PM CST.

* At 857 PM CST, a severe thunderstorm was located near Rosita, or 10
  miles east of Freer, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  San Diego, Alice Acres, Tecalote, and Rosita.

This includes the following highways...
 US Highway 281 between mile markers 658 and 664, and between mile
markers 672 and 674.
 US Highway 59 near mile marker 760.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2786 9857 2796 9854 2797 9807 2769 9811
      2781 9853
TIME...MOT...LOC 0257Z 269DEG 26KT 2787 9845 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

AE
2 follow-up statements
124 
WWUS54 KCRP 080312
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
912 PM CST Sat Mar 7 2026

TXC131-249-080345-
/O.CON.KCRP.SV.W.0013.000000T0000Z-260308T0345Z/
Duval TX-Jim Wells TX-
912 PM CST Sat Mar 7 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CST
FOR NORTHEASTERN DUVAL AND NORTHWESTERN JIM WELLS COUNTIES...

At 912 PM CST, a severe thunderstorm was located 8 miles northeast of
Rosita, or 9 miles northwest of San Diego, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Tecalote.

This includes US Highway 281 between mile markers 660 and 664, and
near mile marker 672.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2790 9851 2796 9845 2797 9807 2777 9810
      2785 9848
TIME...MOT...LOC 0312Z 269DEG 26KT 2787 9833 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EMF
532 
WWUS54 KCRP 080333
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
933 PM CST Sat Mar 7 2026

TXC131-249-080343-
/O.CAN.KCRP.SV.W.0013.000000T0000Z-260308T0345Z/
Duval TX-Jim Wells TX-
933 PM CST Sat Mar 7 2026

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DUVAL AND
NORTHWESTERN JIM WELLS COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CST for
south central Texas.

&&

LAT...LON 2790 9851 2796 9845 2797 9807 2777 9810
      2785 9848
TIME...MOT...LOC 0332Z 269DEG 26KT 2787 9815 

$$

TE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 5:39 PM CST, 3 hours 18 minutes earlier. Its key messages:

  • Updated at 522 PM CST Sat Mar 7 2026
  • Medium to high rain chances (50-90%) this weekend. A Marginal Risk (level 1 of 4) of Excessive Rainfall is in place for most of South Texas today.
  • A Slight Risk (level 2 of 5) for severe weather is in place for today over the northern to northeastern portions of the area, with a Marginal Risk (level 1 of 2) for the remainder of South Texas. The main hazards will be large hail to very large hail possible and damaging winds.
Area forecast discussion, Mar 7, 5:39 PM CST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
539 PM CST Sat Mar 7 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 522 PM CST Sat Mar 7 2026

- Medium to high rain chances (50-90%) this weekend. A Marginal
Risk (level 1 of 4) of Excessive Rainfall is in place for most of
South Texas today.

- A Slight Risk (level 2 of 5) for severe weather is in place for
  today over the northern to northeastern portions of the area,
  with a Marginal Risk (level 1 of 2) for the remainder of South
  Texas. The main hazards will be large hail to very large hail
  possible and damaging winds.

&&

.DISCUSSION...
Issued at 234 PM CST Sat Mar 7 2026

Per satellite imagery cloud appear to be breaking to allow for
daytime heating ahead of the impending cold front. The 18Z sounding
has about 2600 J/kg sbcape over the region with no CIN. Surface to
equilibrium level bulk shear (71 knots), steep 700 to 500mb lapse
rates (7.6 degrees C/KM), and moderate to high MUCAPE (2627 J/Kg)
are all pointing to large to very large hail being a definite
threat. The environment does also support a damaging wind threat
with the potential for microbursts. The likely timing of storms
entering the area will be around 4-6 PM. Showers and storms are
expected to persist through the overnight period into tomorrow
morning. Due to these factors SPC maintained our region northern to
northwestern portions of the region in a Slight Risk (2 out of 5),
with the remainder of South Texas in a Marginal Risk(1 out of 5).

Model guidance has trended back on rainfall total amounts
tremendously. This time yesterday, models were forecasting amounts
in the Brush Country mainly around 2-3 inches with locally higher
amounts. This cycle we are now only expecting amounts up to an inch
with locally higher amounts. This is due to model guidance favoring
towards a faster solution for showers and storms to move through the
region. This is likely due to forecasted stronger bulk shear values
around 50-60 knots. Other factors such as DCP of 2 (derecho
composite parameter), Effective bulk shear difference (28 knots),
high MUCAPE (2627 J/Kg), and efficient 0-6km mean wind (19 knots)
supports storms congealing into a line of convection with likely
embedded supercells. This would limit the potential for flooding
rain though it will remain possible. Due to this WPC has
transitioned all of South Texas into a Marginal Risk (1 out of 5)
for Excessive Rainfall. Activity should begin to wind down by Sunday
morning, with rain chances waning throughout the remainder of the
day for majority of the region. Low chances for rain will exist for
the beginning of the week. By midweek we will see another
disturbance swing through the region bringing our next best chance
for rain.

&&

.AVIATION...
(00Z TAFS)
Issued at 522 PM CST Sat Mar 7 2026

Showers and thunderstorms have developed to the north of COT and
VCT. Expect convection will start to develop over South Texas in
the next hour or two and continue through the night. Some storms
could be strong to severe, particularly over the Brush Country.
Large hail, damaging winds, and high rainfall rates are possible.
By late tonight/early Sunday morning, convection will likely have
decreased, with some lingering showers expected into the
afternoon. Low to medium rain chances will continue through Sunday
area wide.

VFR visibility will linger with VFR ceilings becoming MVFR to IFR
between 02Z and 06Z, with IFR to LIFR ceilings and visibility
possible in and around any thunderstorms. Winds will shift from
southeast to the north/northeast.

&&

.MARINE...
Issued at 234 PM CST Sat Mar 7 2026

Moderate (BF 4) southeasterly flow is expected today. Winds will
diminish to a gentle to moderate (BF 3-4) tonight through Monday.
Winds will increase once again to a moderate to fresh breeze (BF
4-5) Monday night ahead of another cold front. A medium to high
(40-70%) chance of showers and thunderstorms will develop this
afternoon and tonight and continue through Sunday before
decreasing to a low (<25%) chance Sunday night that will persist
into early next week.

&&

.FIRE WEATHER...
Issued at 234 PM CST Sat Mar 7 2026

Rain chances will increase to medium to high (50-90%) today as a
cold front moves into the area. Strong to severe thunderstorms are
possible, especially over the Brush Country. With expected rainfall,
increased moisture, and a decrease in the winds, elevated fire
weather conditions are not anticipated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    66  79  69  84 /  60  60  20  20
Victoria          61  77  65  83 /  70  60  10  20
Laredo            64  75  65  88 /  80  70  70  10
Alice             64  79  67  88 /  80  70  30  20
Rockport          66  79  69  81 /  60  60  10  10
Cotulla           61  73  65  86 /  80  70  50  20
Kingsville        65  81  68  87 /  70  60  30  10
Navy Corpus       68  77  70  78 /  60  50  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

DISCUSSION...NP/92
AVIATION...LS/77

In the hours before

Special weather statement, Mar 7, 6:09 PM CST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
609 PM CST Sat Mar 7 2026

TXZ229-230-080100-
McMullen TX-La Salle TX-
609 PM CST Sat Mar 7 2026

...A STRONG THUNDERSTORM WILL IMPACT EASTERN LA SALLE AND CENTRAL
MCMULLEN COUNTIES THROUGH 700 PM CST...

At 609 PM CST, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Loma Alta, or 18 miles southwest of Tilden, moving
northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tilden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CST for
south central Texas.

&&

LAT...LON 2810 9876 2814 9884 2853 9863 2837 9835
      2813 9865
TIME...MOT...LOC 0009Z 207DEG 22KT 2823 9871

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

AE
Special weather statement, Mar 7, 7:01 PM CST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
701 PM CST Sat Mar 7 2026

TXZ229-230-239-240-080130-
McMullen TX-Webb TX-Duval TX-La Salle TX-
701 PM CST Sat Mar 7 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN DUVAL...EAST
CENTRAL WEBB...SOUTHEASTERN LA SALLE AND SOUTHWESTERN MCMULLEN
COUNTIES THROUGH 730 PM CST...

At 700 PM CST, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Fort Ewell Site, or 18 miles northwest of Freer,
moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Freer.

This includes US Highway 59 between mile markers 766 and 772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CST for
south central Texas.

&&

LAT...LON 2783 9897 2787 9905 2795 9908 2803 9902
      2818 9879 2788 9856
TIME...MOT...LOC 0100Z 224DEG 25KT 2799 9889

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

AE
Special weather statement, Mar 7, 8:25 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
825 PM CST Sat Mar 7 2026

TXZ231-241-080315-
Live Oak TX-Jim Wells TX-
825 PM CST Sat Mar 7 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL JIM WELLS AND
SOUTH CENTRAL LIVE OAK COUNTIES THROUGH 915 PM CST...

At 825 PM CST, Doppler radar was tracking a strong thunderstorm over
Annarose, or 13 miles south of George West, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Mount Lucas, Annarose, and Lagarto.

This includes US Highway 281 between mile markers 642 and 650.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CST for
south central Texas.

&&

LAT...LON 2815 9825 2820 9821 2820 9794 2803 9796
      2809 9823
TIME...MOT...LOC 0225Z 264DEG 13KT 2813 9816

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

AE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 6:09 PM CSTSpecial Weather StatementCRPMcMullen51 min
Mar 7, 6:32 PM CSTSevere Thunderstorm WarningCRPMcMullen28 min
Mar 7, 6:51 PM CSTSevere Thunderstorm Warning Considerable damage threatCRPLive Oak, McMullen54 min
Mar 7, 7:01 PM CSTSpecial Weather StatementCRPLa Salle29 min
Mar 7, 7:22 PM CSTSevere Thunderstorm WarningCRPDuval, McMullen, Webb53 min
Mar 7, 7:43 PM CSTSevere Thunderstorm WarningCRPDuval, Jim Wells, Live Oak, McMullen28 min
Mar 7, 8:09 PM CSTSevere Thunderstorm WarningCRPDuval51 min
Mar 7, 8:25 PM CSTSpecial Weather StatementCRPLive Oak50 min
Mar 7, 8:43 PM CSTSevere Thunderstorm WarningCRPWebb27 min
Mar 7, 10:11 PM CSTSpecial Weather StatementCRPWebb49 min
Mar 7, 10:28 PM CSTSevere Thunderstorm WarningCRPDuval, Webb15 min
Mar 8, 3:45 AM CDTSpecial Weather StatementCRPDimmit45 min
Mar 8, 4:24 AM CDTSpecial Weather StatementCRPLa Salle36 min
Mar 8, 6:26 AM CDTSpecial Weather StatementCRPWebb34 min
Mar 8, 8:20 AM CDTSpecial Weather StatementCRPWebb25 min
Mar 8, 9:15 AM CDTSevere Thunderstorm WarningCRPWebb30 min
Mar 8, 9:40 AM CDTSpecial Weather StatementCRPWebb35 min
Mar 8, 9:43 AM CDTSevere Thunderstorm WarningCRPLa Salle, Webb47 min
Mar 8, 10:28 AM CDTSevere Thunderstorm WarningCRPDuval, La Salle, McMullen, Webb47 min
Mar 8, 11:15 AM CDTSpecial Weather StatementCRPMcMullen30 min
Mar 8, 1:18 PM CDTAreal Flood AdvisoryCRPVictoria117 min
Mar 8, 1:30 PM CDTSpecial Weather StatementCRPCalhoun30 min
Mar 8, 1:58 PM CDTAreal Flood AdvisoryCRPVictoria3 hr
Mar 8, 2:52 PM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Refugio, San Patricio3 hr
Mar 8, 3:24 PM CDTAreal Flood WarningCRPAransas, Refugio, San Patricio3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.